Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 37, NWS Buffalo, NY

March 16, 2013

NWS Buffalo, NY issued this small craft advisory at Mar 16, 2013, 3:27 PM EDT. It took effect at Mar 17, 2013, 2:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2013, 3:27 PM EDT (19:27 UTC)
In effect from
Mar 17, 2013, 2:00 AM EDT
Expired
Mar 17, 2013, 9:59 AM EDT
In force
8 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WHUS71 KBUF 161927
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
327 PM EDT SAT MAR 16 2013

LOZ042-170330-
/O.NEW.KBUF.SC.Y.0037.130317T0900Z-130317T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
327 PM EDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 AM EDT SUNDAY. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-170330-
/O.NEW.KBUF.SC.Y.0037.130317T0600Z-130317T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
327 PM EDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT SUNDAY. 

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-170000-
/O.NEW.KBUF.SC.Y.0036.130316T1927Z-130317T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
327 PM EDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-170330-
/O.NEW.KBUF.SC.Y.0037.130317T0900Z-130317T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
327 PM EDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 2 PM EDT SUNDAY. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
939 
WHUS71 KBUF 162327
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
727 PM EDT SAT MAR 16 2013

LEZ040-170030-
/O.CAN.KBUF.SC.Y.0036.000000T0000Z-130317T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
727 PM EDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED BELOW ADVISORY LEVELS...THEREFORE
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

LOZ042-170730-
/O.CON.KBUF.SC.Y.0037.130317T0900Z-130317T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
727 PM EDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM EDT
SUNDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-170730-
/O.CON.KBUF.SC.Y.0037.130317T0600Z-130317T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
727 PM EDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
SUNDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-170730-
/O.CON.KBUF.SC.Y.0037.130317T0900Z-130317T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
727 PM EDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM EDT
SUNDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
553 
WHUS71 KBUF 170141
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
941 PM EDT SAT MAR 16 2013

LOZ042-171000-
/O.CON.KBUF.SC.Y.0037.130317T0900Z-130317T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
941 PM EDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM EDT
SUNDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-171000-
/O.CON.KBUF.SC.Y.0037.130317T0600Z-130317T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
941 PM EDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
SUNDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-171000-
/O.CON.KBUF.SC.Y.0037.130317T0900Z-130317T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
941 PM EDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM EDT
SUNDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
448 
WHUS71 KBUF 170751
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
351 AM EDT SUN MAR 17 2013

LOZ042-171500-
/O.CON.KBUF.SC.Y.0037.130317T0900Z-130317T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
351 AM EDT SUN MAR 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-171600-
/O.CON.KBUF.SC.Y.0037.000000T0000Z-130317T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
351 AM EDT SUN MAR 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-171600-
/O.CON.KBUF.SC.Y.0037.130317T0900Z-130317T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
351 AM EDT SUN MAR 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
248 
WHUS71 KBUF 171359
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
959 AM EDT SUN MAR 17 2013

LOZ043>045-171500-
/O.CAN.KBUF.SC.Y.0037.000000T0000Z-130317T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
959 AM EDT SUN MAR 17 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO SUBSIDE.

$$

LOZ042-171500-
/O.CAN.KBUF.SC.Y.0037.000000T0000Z-130317T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
959 AM EDT SUN MAR 17 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO SUBSIDE.

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 3:21 PM EDT, 6 minutes earlier.

Area forecast discussion, Mar 16, 3:21 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
321 PM EDT SAT MAR 16 2013

.SYNOPSIS...
A WEAK COLD FRONT WILL CROSS THE REGION LATE TONIGHT AND EARLY
SUNDAY WITH A FEW FLURRIES OR LIGHT SNOW SHOWERS. CLOUDS MAY GIVE
WAY TO SOME SUNSHINE LATER SUNDAY AS HIGH PRESSURE BUILDS INTO THE
REGION BUT COLD TEMPERATURES WILL CONTINUE. AN AREA OF LOW PRESSURE
WILL MOVE THROUGH THE GREAT LAKES MONDAY NIGHT AND TUESDAY WITH A
MIXED BAG OF RAIN AND WET SNOW. FOLLOWING THIS SYSTEM MORE COLD AND
SNOW WILL RETURN FOR WEDNESDAY THROUGH THE END OF THE WEEK WITH LAKE
EFFECT SNOW EAST OF THE LAKES.

&&

.NEAR TERM /THROUGH SUNDAY/...
RADAR IMAGERY CONTINUES TO SHOW A BROAD AREA OF WEAK RETURNS ACROSS
WESTERN AND CENTRAL NEW YORK THIS AFTERNOON...WITH SURFACE OBS
REALIZING JUST FLURRIES AND LIGHT SNOW SHOWERS. THIS APPEARS TO BE
IN RESPONSE TO AN AREA OF VERY WEAK CONVERGENCE AND DEFORMATION IN
THE 900-800MB LAYER. SHORT TERM MODEL GUIDANCE SHOWS THIS FORCING
DRIFTING SOUTHEAST AND DIMINISHING BY AROUND 00Z...SO THUS EXPECT A
COMMENSURATE DECREASE IN FLURRIES FROM NORTHWEST TO SOUTHEAST DURING
THE LATE AFTERNOON AND EARLY EVENING.

BY MID TO LATE EVENING ANTICYCLONIC FLOW WILL BRIEFLY TAKE HOLD
ACROSS THE LOWER LAKES. THIS SHOULD ALLOW FOR SOME PARTIAL CLEARING
FOR A SHORT TIME IN SOME AREAS AS LOW LEVEL MOISTURE DIMINISHES.
LATER TONIGHT INTO EARLY SUNDAY MORNING A STRONG MID LEVEL SHORTWAVE
WILL DROP ACROSS SOUTHERN QUEBEC. WHILE THE BULK OF THE LARGE SCALE
ASCENT WILL REMAIN WELL NORTH AND EAST OF THE AREA...A TRAILING LOW
LEVEL TROUGH WILL CROSS THE LOWER LAKES. THIS MAY PROVIDE JUST
ENOUGH LOW LEVEL CONVERGENCE TO TOUCH OFF A FEW FLURRIES AND LIGHT
SNOW SHOWERS. THE GREATEST CHANCES WILL BE FOUND EAST AND SOUTHEAST
OF LAKE ONTARIO WITH SOME MODEST LAKE ENHANCEMENT AND UPSLOPE FLOW.
MAY SEE A COATING TO A HALF INCH IN A FEW SPOTS...WITH UP TO AN INCH
ACROSS THE TUG HILL. MAY ALSO SEE A FEW MORE SNOW SHOWERS ACROSS THE
WESTERN SOUTHERN TIER WITH SOME WEAK LAKE ENHANCEMENT AND UPSLOPE.

ON SUNDAY ANY LEFTOVER FLURRIES OR LIGHT SNOW SHOWERS WILL END BY
MIDDAY. CLOUDS MAY BE STUBBORN TO CLEAR THROUGH THE MORNING AND
EARLY AFTERNOON WITH COLD NORTHWEST UPSLOPE FLOW OFF THE LAKES. BY
LATER IN THE AFTERNOON HIGH PRESSURE WILL BEGIN TO BUILD OVERHEAD
WITH INCREASING DRYING AND SUBSIDENCE BRINGING AT LEAST SOME PARTIAL
CLEARING. 850MB TEMPS OF AROUND -15C WILL CONTINUE TO SUPPORT BELOW
AVERAGE TEMPERATURES WITH HIGHS GENERALLY IN THE UPPER 20S TO AROUND
30...WITH MID 20S ON THE SOUTHERN TIER HILLS AND EAST OF LAKE
ONTARIO. THIS IS ABOUT 10-12 DEGREES BELOW AVERAGE FOR MID MARCH.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
HIGH PRESSURE THAT WILL BE CRESTING OVER NEW YORK STATE ON SUNDAY
WILL SHIFT EAST INTO NORTHERN NEW ENGLAND SUNDAY NIGHT. WITH MAINLY
CLEAR SKIES AND LIGHT WINDS...OVERNIGHT TEMPERATURES WILL DIP INTO
THE TEENS AND LOWER 20S...WITH SINGLE DIGITS POSSIBLE EAST OF LAKE
ONTARIO.

AS THE SURFACE HIGH SLIDES OFF THE NEW ENGLAND COAST MONDAY...A
DEVELOPING LOW WILL MOVE INTO THE UPPER MIDWEST. AN OCCLUDED FRONT
TRAILING SOUTH OF THIS LOW IS FORECAST TO INTERCEPT A SECOND LOW
THAT WILL BE MOVING NORTH FROM THE TENNESSEE VALLEY. THE WARM FRONT
THAT IS ASSOCIATED WITH THIS LOW WILL LIFT NORTH ACROSS THE OHIO
VALLEY. ISENTROPIC LIFT AHEAD OF THE WARM FRONT WILL BRING
INCREASING CLOUDS TO OUR AREA ALONG WITH A CHANCE OF A MIX OF PCPN
MONDAY AFTERNOON. THE LATEST TEMPERATURE PROFILES SUGGESTS THAT PCPN
WILL BEGIN AS SNOW...THEN CHANGE TO RAIN ACROSS THE LAKE PLAINS AS
BOUNDARY LAYER TEMPERATURES CONTINUE TO WARM. THE HIGHER ELEVATIONS
ACROSS THE SOUTHERN AND AREAS EAST OF LAKE ONTARIO MAY CONTINUE TO
SEE MORE OF A MIX OF SNOW AND SLEET. SOME FREEZING RAIN IS POSSIBLE
ACROSS THE INTERIOR VALLEYS OF THE SOUTHERN WHERE SURFACE
TEMPERATURES MAY STAY CLOSE TO FREEZING LONGER.

THE UPPER MIDWEST SURFACE LOW WILL MOVE INTO THE CENTRAL GREAT LAKES
MONDAY NIGHT AS THE ATTENDANT UPPER LEVEL TROUGH DEEPENS. STEADY
PCPN FORMING ALONG THE OCCLUDED FRONT WILL CONTINUE TO PUSH EAST
ACROSS THE AREA MONDAY NIGHT. ONGOING WARM AIR ADVECTION AHEAD OF
THE FRONT WILL ALLOW BOUNDARY LAYER TEMPERATURES TO WARM UP ENOUGH
TO CAUSE A CHANGEOVER TO ALL RAIN AT MOST LOCATIONS. THE POSSIBLE
EXCEPTION WILL BE EAST OF LAKE ONTARIO WHERE POCKETS OF COLDER AIR
MAY STILL PRODUCE A MIX OF PCPN. AS THE OCCLUDED FRONT MOVES ACROSS
WESTERN NEW YORK AND THE GENESEE VALLEY DURING THE SECOND HALF OF
THE NIGHT...COLDER AIR FOLLOWING THE BOUNDARY MAY CAUSE THE RAIN TO
CHANGE TO SNOW.

THROUGH THE DAYTIME MONDAY...SNOW AND SLEET ACCUMULATIONS WILL BE
MINOR...WITH JUST AN INCH OR TWO LIKELY ACROSS THE HILLS OF
SOUTHWESTERN NEW YORK. SEVERAL INCHES OF SNOW ARE POSSIBLE LATER
MONDAY NIGHT TOWARDS THE EASTERN LAKE ONTARIO REGION...ALTHOUGH THE
UNCERTAINTY OF THE DEPTH AND DURATION OF THE COLD AIR MAKE SNOW
ACCUMULATIONS DIFFICULT TO DETERMINE AT THIS TIME.

TEMPERATURES MONDAY MAY APPROACH 40 ACROSS THE LOWER ELEVATIONS
SOUTH OF LAKE ONTARIO...WHILE READINGS HOLD STEADY IN THE LOWER TO
MID 30S ACROSS THE HIGHER ELEVATIONS.

ON TUESDAY...THE GREAT LAKES LOW WILL PUSH INTO SOUTHERN ONTARIO
WHILE A SECOND LOW FORMS OFF THE NEW JERSEY COAST AND HEADS NORTH UP
THE NEW ENGLAND COAST. THE CONNECTING OCCLUDED FRONT IS FORECAST TO
PUSH EAST OF LAKE ONTARIO DURING THE EARLY AFTERNOON. COLDER AIR
FOLLOWING THE FRONT WILL CHANGE ALL PCPN TO SNOW DURING THE
AFTERNOON. BY THE TIME THE COLDER AIR ARRIVES...THE DEEPER MOISTURE
AHEAD OF THE OCCLUDE FRONT SHOULD BE MAINLY EAST OF THE CWA. THIS
SHOULD HELP TO KEEP SNOW ACCUMULATIONS DOWN.

TEMPERATURES WILL LIKELY SHOW A GRADUAL FALLING TREND TUESDAY
AFTERNOON. ALSO EXPECT BREEZY TO WINDY CONDITIONS TO DEVELOP TUESDAY
AS THE COLDER AIR DEEPENS BEHIND THE FRONT.

THE TWO LOWS WILL CONSOLIDATE INTO A SINGLE CIRCULATION TUESDAY
NIGHT AND LIFT NORTH ACROSS THE ST. LAWRENCE RIVER VALLEY. COLDER
AIR AND DEEPER MOISTURE ADVECTING IN BEHIND THIS LOW WILL RESULT IN
WIDESPREAD SNOW SHOWERS AND SOME LAKE ENHANCED SNOW. SIGNIFICANT
IMPACTS MAY BE FELT FROM THE COMBINATION OF SNOW AND MODERATELY
STRONG WINDS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
BELOW AVERAGE TEMPERATURES AND UNSETTLED WEATHER WILL BE THE RULE
THROUGH MOST OF THIS PERIOD AS A DEEP UPPER LEVEL TROUGH REMAINS IN
PLACE OVER SOUTHEAST CANADA AND NEW ENGLAND.

AT THE SURFACE...THE ASSOCIATED SURFACE LOW IS FORECAST TO REMAIN
NEARLY STATIONARY OVER SOUTHERN QUEBEC. THE MOIST CYCLONIC FLOW
AROUND THE LOW WILL LIKELY KEEP SNOW SHOWERS AND LAKE ENHANCED SNOWS
GOING THROUGH AT LEAST THURSDAY. THE FORECAST BOUNDARY LAYER WINDS
SUGGEST THAT THE STEADIER LAKE SNOWS WILL IMPACT AREAS EAST OF THE
LAKES WEDNESDAY...THEN SHIFT SOUTHEAST OF THE LAKES ON THURSDAY AS A
NORTHWEST FLOW TAKES OVER.

AS THE LOW LIFTS OUT ACROSS THE CANADIAN MARITIMES FRIDAY...ITS
INFLUENCE ON OUR AREA WILL DIMINISH. WILL STILL MAINTAIN LOW CHANCE
POPS FOR SNOW SHOWERS WITH A NORTHWEST FLOW EXPECTED TO BE IN PLACE.

ON SATURDAY...A BROAD RIDGE OF HIGH PRESSURE IS FORECAST TO EXTEND
FROM THE NORTHERN PLAINS TO THE GREAT LAKES.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A WEAK MID LEVEL TROUGH CROSSING THE AREA WILL CONTINUE TO PRODUCE
SOME FLURRIES AND LIGHT SNOW THROUGH MID TO LATE AFTERNOON. MOST OF
THIS WILL BE VERY LIGHT WITH VFR VSBY...ALTHOUGH A FEW POCKETS OF
MVFR VSBY AND EVEN IFR NEAR THE PA STATE LINE WILL CONTINUE THROUGH
ABOUT 21Z BEFORE TAPERING OFF. OTHERWISE MAINLY MVFR CIGS WILL
CONTINUE ACROSS WESTERN NEW YORK THIS AFTERNOON AND EVENING.

CIGS MAY TEMPORARILY SCATTER OUT FOR A FEW HOURS LATE THIS
EVENING...BUT EXPECT ANOTHER INCREASE IN CLOUDS AFTER 06Z AS A WEAK
COLD FRONT AND ASSOCIATED MID LEVEL TROUGH DROP ACROSS THE LOWER
LAKES AND NEW ENGLAND. THIS WILL BRING ANOTHER ROUND OF MAINLY MVFR
CIGS...AND MAY PRODUCE A FEW LIGHT SNOW SHOWERS AS WELL MAINLY EAST
OF THE LAKES. CIGS WILL SLOWLY IMPROVE TO VFR ACROSS LOWER
ELEVATIONS ON SUNDAY...WITH MVFR LINGERING ACROSS THE HIGHER TERRAIN
OF THE SOUTHERN TIER.

OUTLOOK...
MONDAY...MAINLY VFR.
MONDAY NIGHT AND TUESDAY...MVFR/IFR. RAIN OR WET SNOW LIKELY.
WEDNESDAY AND THURSDAY...MVFR TO IFR IN SNOW SHOWERS AND LAKE EFFECT
SNOW.

&&

.MARINE...
LIGHT TO MODERATE NORTHEAST WINDS THIS AFTERNOON WILL WEAKEN BY
EARLY EVENING AS WEAK LOW PRESSURE MOVES OFF THE MID ATLANTIC COAST.
THE STRONGEST NORTHEAST WINDS WILL BE FOUND ON LAKE ERIE FROM NEAR
DUNKIRK TO THE PA STATE LINE. MARGINAL SMALL CRAFT ADVISORY
CONDITIONS WILL CONTINUE HERE THROUGH EARLY EVENING.

LATE TONIGHT A WEAK COLD FRONT WILL DROP ACROSS THE LOWER LAKES. A
BRIEF SURGE OF STRONGER NORTHWEST WINDS WILL DEVELOP ON LAKE ONTARIO
BEHIND THIS FRONT BRINGING SMALL CRAFT ADVISORY CONDITIONS TO THE
EAST HALF OF THE LAKE LATE TONIGHT THROUGH MIDDAY SUNDAY.

HIGH PRESSURE WILL THEN BUILD OVER THE LOWER LAKES LATER SUNDAY
THROUGH MONDAY MORNING WITH A BRIEF PERIOD OF LIGHT WINDS. AN AREA
OF LOW PRESSURE WILL MOVE THROUGH THE GREAT LAKES REGION MONDAY
NIGHT AND TUESDAY...THEN LINGER OVER SOUTHEAST CANADA FROM WEDNESDAY
THROUGH THE END OF THE WEEK. THIS WILL PRODUCE UNSETTLED WEATHER AND
SMALL CRAFT ADVISORY CONDITIONS MUCH OF THE TIME.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ040.
         SMALL CRAFT ADVISORY FROM 2 AM TO 2 PM EDT SUNDAY FOR
         LOZ043-044.
         SMALL CRAFT ADVISORY FROM 5 AM TO 2 PM EDT SUNDAY FOR
         LOZ045.
         SMALL CRAFT ADVISORY FROM 5 AM TO 11 AM EDT SUNDAY FOR
         LOZ042.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
Hazardous weather outlook, Mar 16, 5:11 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
511 AM EDT SAT MAR 16 2013

NYZ001>005-010-011-170915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
511 AM EDT SAT MAR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COMPLEX STORM SYSTEM WILL SPREAD PRECIPITATION ACROSS THE REGION
MONDAY AND TUESDAY. PRECIPITATION MONDAY AND THE FIRST HALF OF
MONDAY NIGHT WILL LARGELY FALL AS PLAIN RAIN. LATER THIS RAIN WILL
TAPER OFF AS A MIX OF RAIN AND SNOW.

LATER TUESDAY AND TUESDAY NIGHT GUSTY WINDS WILL INCREASE AND
POSSIBLY REACH ADVISORY LEVEL CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012>014-019>021-085-170915-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
511 AM EDT SAT MAR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COMPLEX STORM SYSTEM WILL SPREAD PRECIPITATION ACROSS THE REGION
MONDAY AND TUESDAY OF NEXT WEEK. PRECIPITATION WILL LIKELY START
AS SNOW...POSSIBLY MIXING WITH SLEET AND FREEZING RAIN BEFORE
CHANGING TO PLAIN RAIN FOR A PERIOD OF TIME MONDAY AFTERNOON AND
NIGHT. LATER MONDAY NIGHT AND TUESDAY THIS PRECIPITATION WILL
CHANGE BACK TO SNOW AS A COLD FRONT SWEEPS ACROSS THE REGION.

LATER TUESDAY AND TUESDAY NIGHT GUSTY WINDS WILL INCREASE AND
POSSIBLY REACH ADVISORY LEVEL CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-170915-
OSWEGO-JEFFERSON-LEWIS-
511 AM EDT SAT MAR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COMPLEX STORM SYSTEM WILL SPREAD PRECIPITATION ACROSS THE REGION
MONDAY AFTERNOON AND TUESDAY OF NEXT WEEK. PRECIPITATION WILL
LIKELY START AS SNOW...POSSIBLY MIXING WITH SLEET AND FREEZING
RAIN BEFORE CHANGING TO PLAIN RAIN FOR A PERIOD OF TIME MONDAY
NIGHT. LATER MONDAY NIGHT AND TUESDAY THIS PRECIPITATION WILL
CHANGE BACK TO SNOW AS A COLD FRONT SWEEPS ACROSS THE REGION.

LATER TUESDAY AND TUESDAY NIGHT GUSTY WINDS WILL INCREASE AND
POSSIBLY REACH ADVISORY LEVEL CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-170915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
511 AM EDT SAT MAR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BEHIND A COLD FRONT WINDS WILL INCREASE ON THE LAKES AND RIVERS
TUESDAY AFTERNOON AND THROUGH THE MORNING HOURS WEDNESDAY. THERE
IS A SMALL CHANCE THESE WINDS MAY REACH GALE FORCE CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:27 PM EDTSmall Craft AdvisoryBUF4 hr

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.